Bipolar Disorder Community
Mixing so many medications. Is it safe?
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Mixing so many medications. Is it safe?

I have been on Seroquel for over 2 years and it really has been my bestfriend.  I have just added Latuda to the mix and take them both at night with a whopping 300 calorie snack.  That is because of the Latuda.  Have to take that stuff with food.  I was wondering about asking my doctor to add a little topomax (topamax) to my diet.  I know that it's a weight loss pill in addition to other things, I gained quite a lot of weight recently due to quitting smoking and my metabolism has COMPLETELY stopped!!  But hey, I've been smoke free for 6 months.  I have been smoking for over 30 years(I am 44).  I just want to know if this would be safe for me to be taking all these things.  Also, why is Topomax (topamax) taken before bed?  Thanks everyone!
3 Comments Post a Comment
Blank
1551327_tn?1389046959
I took my topamax in the daytime.  With you quitting smoking and the Latuda it makes sense that you are gaining weight.  I have read that Top and Latuda can have bad drug interactions and if you get too hot from exercise it can really hurt you.  I was going to advise some exercise for the weight gain but if that is not an option than talk to your dr about the risks and benefits of combining these meds.
Blank
Avatar_n_tn
I just started the Latuda, I don't think that has caused my weight gain.  I think it's just the quitting smoking.  I need to speed up my metabolism.  I go to the gym atleast 4 times a week and have a great diet.  I just keep gaining and I'm so frustrated.  I have gone from a healthy 130 pounds up to 153 as of today.  No wonder I'm cycling and feeling depressed!  Thank you so much for the advice and the interaction warning, I appreciated it.
Blank
2010625_tn?1329375656
I am not a medication expert, but I would say since Seroquel and Latuda are both antipsychotics it may not be a good idea to take them together. I have never heard of a doctor prescribing two of them at once. Are you taking the Seroquel at a small dose at bed time as a sleep aid or at a regular dose to treat your manic and/or psychotic symptoms? Also what other medications are you on? Are you on a mood stabilizer? I have heard of doctors Prescribing more than one mood stabilizer at a time......
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
10 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
574118_tn?1305138884
Blank
adel_ezz
cairo, Egypt
1551327_tn?1389046959
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
Anonymouse88
Avatar_f_tn
Blank
remar
st. louis, MO